Ramipril: Hi I had a heart attack at... - British Heart Fou...

British Heart Foundation

30,308 members19,786 posts

Ramipril

Tm-2018 profile image

Hi

I had a heart attack at 43 years age ,

Had two stents lost about 5% muscle I am on medicine the following artovastatin 40mg bisprol 2.5 aspirin 75mg Feb 2016

Which were given to me at time of leaving after operation

Recently 2018 I have been feeling dizzy not every day some days also have phlegm all time ,

Been doctors had test etc came back fine but he suggested to take raniprill 2.5 mg and was surprised why the consultant didn't prescribe these at time 2 years ago ?

I don't really want to be reliant on them if Nesccasry as I do like couple pints a day and worries taking these pills and drinking will make it worse and should I take raniprill anyway ?

Please can you advise anyone please bit worried why the top consultant heart specialist didn't prescribe me with them ,

8 Replies
skid112 profile image
skid112Heart Star

Hi there,

I don't think anyone here will be able to answer why you weren't prescribed these at the off, but they are commonly prescribed for blood pressure problems as well. I would speak to your gp and ask why these have been prescribed for you now rather than think why you didn't get them at the outset. Perhaps also give the BHF helpline a call and speak to a cardiac nurse

Good luck

Mark

hi there I had tripple bypass 2 years ago at the age of 46 and on ramipril only seem to have dizzy spell when I've been bent over for a while and then stand up quickly do keep your fluids up also do like a pint or 2 but noticed since on the pills have noticed the affects next morning as in just feeling tried

I have not had a heart attack but I had 4xCABGs at 41 years old. I am 62 now so your chances of survival are good.

If you read the leaflets that come with your tablets you will see that muscle wastage, dizziness and nose-problems are side effects of Atorvastatin or Bisoprolol or both. I found that taking them at bedtime reduced the side effects but didn't stop them.

I used to be on Ramipril but they did nothing for me except side effects, so my doctor stopped them. My brother thinks they work very well for him though.

I have got my cholesterol down now and my doctor has just stopped the statin, because of the many side effects I was having and the fact that I don't need statins any more.

My heart rate is down so my next target is to get off the bisoprolol, in a month's time.

I am also planning on drying out for a month to see if it improves my health. I have read many posts on here from people who have stopped drinking and it appears to help. So I am giving it a whirl. We are going to a Halloween party - that will be a massive test of willpower.

Good Luck!

Hi

You've just touched on something that concerns me about my recovery. I had HA about 3 months ago and seem pretty good in my self. I do the walking and more or less get on with an active life.

But the only thing that bugs me is that I seem to have an "on and off" light headedness/dizziness.

I mentioned this to my GP and she reduced the Ramipril that I was prescribed when I came out of hospital from 10mg down to 5mg but added in 5mg Amlodipine...……….and that's what I'm taking now (along with a shed load of other tablets)……….but I'm still getting the feeling of lightheadedness (maybe not so much?)………..so I'm going to made appointment to see the doc. again

Is it just me or do others get the same problem?...….apart from that things are OK

Hi

I was prescribed Ramipril to maintain my rising blood pressure, I've had no side effects despite the long list in the packs and everything seems well and my blood pressure has remained stable throughout.

Hi

Similar case to you, I was on the usual drugs including Rampiril but had a terrible night cough with it, so I changed to Candesarten which was much better.

I’m 18months post HA and came off blood thinners 6 months ago, feel normal now, back running now which is great.

I do try to eat healthy and not drink too much but do slip now and again.

I did place a diary post on this site which may help you, try and look it up.

Good luck

I suspect that Ramipril and Amlodipine are the most commonly prescribed BP treatments purely because they are they cheapest - so they are given to most people to try first until there are problems and need to be changed. Ramipril was fine for me, but Amlodipine caused me really bad swelling in the ankles, so I had to ask to change that one (I've heard other people describe amlodipine as a cheap and nasty drug) I also get dizzy when I stand up a lot when my BP is within normal levels, but I take it as a good sign that at least it is not too high, so I put up with it.

I took Ramipril about 8 years ago but after developing a dry cough moved to Candestatan after discussing with my GP.

If you have any issues with your medication I would always advise discussing them with your GP or pharmacist. Personally I find pharmacists sometimes have better knowledge of side effects than GPs.

You may also like...